J Korean Acad Rehabil Med.  2003 Aug;27(4):622-625.

Gabapentin-induced Neutropenia: A case report

Affiliations
  • 1Department of Rehabilitation Medicine, Sungkyunkwan University College of Medicine, Korea. puffy2@samsung.co.kr

Abstract

Gabapentin, a novel anti-convulsant, is recently used to manage symptomatic treatment of neuropathic pain. Gabapentin is known to have few side effect profiles such as drowsiness, dizziness, somnolence, and nausea. We experienced a case of neutropenia associated with gabapentin. A 74-year-old man was hospitalized because of left side weakness caused by acute thalamocortical infarction. He complained of tingling sen- sation, aching pain, and dysesthesia on his left side. We prescribed gabapentin to manage his symptoms. Fever developed at 22 days of gabapentin therapy and peripheral blood examination revealed neutropenia. At 2 days after stopping gabapentin, neutrophil counts started to revert.

Keyword

Gabapentin; Neutropenia; Neuropathic pain
Full Text Links
  • JKARM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr